Alert archive / Oklahoma / Special Weather Statements in 2017

Special Weather Statement, NWS Norman, OK

July 3, 2017Roger Mills County, Oklahoma

NWS Norman, OK issued this special weather statement at Jul 3, 2017, 6:21 PM CDT for Roger Mills County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2017, 6:21 PM CDT (23:21 UTC)
Expired
Jul 3, 2017, 6:45 PM CDT
In force
24 min
Issued by
NWS Norman, OK

County Roger Mills County, OK

The radar

The Vance AFB radar (KVNX), 170 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-324 J/kg
Mixed-layer LCL
2010 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

376 
WWUS84 KOUN 032321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT MON JUL 3 2017
 
OKZ009-014-032345-
Roger Mills OK-Ellis OK-
621 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and southern
Ellis Counties Until 645 PM CDT...

AT 620 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended 11 miles southeast of Arnett, moving southeast at 30
MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3609 10000 3613 9938 3574 9938 3574 10000
TIME...MOT...LOC 2320Z 321DEG 28KT 3598 9968 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jul 3, 5:58 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 3, 5:58 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
558 PM CDT Mon Jul 3 2017

.DISCUSSION...
The July 4-5, 2017 00 UTC TAF discussion follows:

&&

.AVIATION...
Severe thunderstorms across northwest Oklahoma are expected to
consolidate into a complex and shift southeastward through this
evening into the early morning hours. Very gusty winds (>50 knots
in the strongest storms), hail, and reduced visibility will be
possible as the complex passes by from northwest to southeast. A
period of MVFR conditions will be possible behind the complex,
though confidence is too low to include in TAFS.

Otherwise, expect somewhat variable winds behind the complex to
become predominantly southerly by tomorrow morning. Additional
thunderstorms could develop tomorrow afternoon, but the
probability of affecting a given terminal is too low to include
in the TAFs.

Mahale

&&

.PREV DISCUSSION... /issued 302 PM CDT Mon Jul 3 2017/

DISCUSSION...
As discussed with the update earlier, there is a strong signal for
a convective complex developing this afternoon northwest, and
sweeping southeast through the area this afternoon through early
Tuesday morning. And with this is the high probability of damaging
winds and heavy rainfall, and will explicitly mention these
possibilities in the zones tonight. With this evolution now
expected, this shifts the focus for storms tomorrow more to the
south closer to any remnant surface boundary, although a lot will
depend on what specifically happens overnight.

The base of the upper trough across the Midwest is progged to
continue to poke into Oklahoma Wednesday which could help support
scattered thunderstorms. Upper ridge strengthens in the Rockies
and the High Plains later this week which will reduce
precipitation chances Thursday and Friday, but then we will start
again with precipitation chances of late storms moving off the
central High Plains into northeastern sections of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  89  70  88 /  70  30  40  30
Hobart OK         70  92  71  91 /  70  20  40  30
Wichita Falls TX  74  92  73  91 /  60  30  40  30
Gage OK           65  91  67  92 /  70  20  20  20
Ponca City OK     69  84  68  88 /  70  30  30  20
Durant OK         73  88  72  88 /  60  40  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

03/10/10
Hazardous weather outlook, Jul 3, 4:01 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
401 PM CDT Mon Jul 3 2017

OKZ004>048-050>052-TXZ083>090-042115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
401 PM CDT Mon Jul 3 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
There is a Enhanced Risk of severe thunderstorms this afternoon
and tonight across parts of central and western Oklahoma and a
small part of western north Texas.

.Location...
The Enhanced risk encompasses an area from from Freedom and
Cherokee, to Guthrie, to Norman, to Duncan, Electra and Quanah
Texas, to Hollis, Arnett and Fort Supply. A Slight risk surrounds
the Enhanced risk and includes areas north of a line from Calvin,
to Marietta Oklahoma to Henrietta, Seymour and Benjamin Texas. A
Marginal risk includes the remainder of southern Oklahoma and
western north Texas.

.Timing...
Through 1 am.

.Impacts...
Winds up to 80 mph.
Hail up to the size of Tennis balls. Flooding rain.

.Discussion...
Scattered thunderstorms will be possible this afternoon across
many parts of Oklahoma and western north Texas. A few of these
storms may approach severe levels with small hail and gusty
winds, as well as brief heavy rain.

Otherwise, a more organized area of showers and thunderstorms is
expected to develop across southwest Kansas into far northwest
Oklahoma. This complex of storms is then expected to move east and
southeast during the late afternoon and evening hours, impacting
much of Oklahoma and western north Texas. Damaging straight line
winds will be the main threat, with large hail and heavy rainfall
also possible, especially across the enhanced and slight risk
areas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations this
afternoon and evening.

.Heavy rain...
Torrential rain will be likely with many of the storms through
tonight. Flooding may occur in areas with poor drainage, or where
heavy rain fell on Sunday or Sunday night.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
There will be a chance of thunderstorms each day except Friday.
Severe storms will be possible over northern and central Oklahoma
Tuesday and Wednesday.

.Heavy rain...
Flooding will be possible again Tuesday and Wednesday across
northern and central Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Jul 3, 5:36 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     WOODWARD                36.43N 99.39W
07/03/2017  E70 MPH          WOODWARD           OK   BROADCAST MEDIA

            RELAYED VIA TWITTER FROM KOCO

&&

SC
Local storm report, Jul 3, 6:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     10 S WAYNOKA            36.44N 98.88W
07/03/2017  E70 MPH          MAJOR              OK   BROADCAST MEDIA

&&

SC
Special weather statement, Jul 3, 6:08 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
608 PM CDT MON JUL 3 2017

OKZ005-006-011-032345-
Major OK-Alfalfa OK-Woods OK-
608 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Major...Alfalfa and
eastern Woods Counties Until 645 PM CDT...

AT 605 PM CDT, a strong thunderstorm was located near Cleo Springs,
moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Cherokee, Helena, Carmen, Cleo Springs, Aline, Burlington, Amorita,
Byron, Lambert, Orienta, Ingersoll, Driftwood and western Great Salt
Plains Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3699 9817 3630 9827 3642 9872 3661 9855
      3700 9855
TIME...MOT...LOC 2305Z 206DEG 20KT 3643 9843

03
Local storm report, Jul 3, 6:10 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             8 E WAYNOKA             36.58N 98.74W
07/03/2017  E1.00 INCH       WOODS              OK   CO-OP OBSERVER

&&

SC
Local storm report, Jul 3, 6:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
614 PM CDT MON JUL 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     2 W CESTOS              36.14N 99.13W
07/03/2017  E70 MPH          DEWEY              OK   STORM CHASER

&&

SC
Special weather statement, Jul 3, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
621 PM CDT MON JUL 3 2017

OKZ009-014-032345-
Roger Mills OK-Ellis OK-
621 PM CDT MON JUL 3 2017

...SIGNIFICANT WEATHER ADVISORY FOR northern Roger Mills and southern
Ellis Counties Until 645 PM CDT...

AT 620 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended 11 miles southeast of Arnett, moving southeast at 30
MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3609 10000 3613 9938 3574 9938 3574 10000
TIME...MOT...LOC 2320Z 321DEG 28KT 3598 9968

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:10 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston65 min
Jul 2, 7:12 PM CDTSpecial Weather StatementOUNPottawatomie63 min
Jul 2, 7:18 PM CDTSpecial Weather StatementOUNCarter, Jefferson57 min
Jul 2, 7:23 PM CDTSevere Thunderstorm WarningOUNCarter37 min
Jul 2, 7:25 PM CDTSpecial Weather StatementOUNGarvin50 min
Jul 2, 7:27 PM CDTSevere Thunderstorm WarningOUNGarvin, Johnston, Murray, Pontotoc48 min
Jul 2, 7:42 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love48 min
Jul 2, 8:03 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Murray, Pontotoc57 min
Jul 2, 8:09 PM CDTSpecial Weather StatementOUNAtoka36 min
Jul 2, 8:27 PM CDTSevere Thunderstorm WarningOUNCarter, Love63 min
Jul 2, 8:32 PM CDTSpecial Weather StatementOUNMurray43 min
Jul 2, 8:48 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal42 min
Jul 2, 8:58 PM CDTAreal Flood AdvisoryOUNAtoka3 hr
Jul 2, 9:06 PM CDTSevere Thunderstorm WarningOUNLove, Marshall39 min
Jul 2, 9:30 PM CDTSevere Thunderstorm WarningOUNCarter, Love45 min
Jul 2, 9:40 PM CDTSpecial Weather StatementOUNMurray50 min
Jul 2, 9:46 PM CDTSpecial Weather StatementOUNBryan44 min
Jul 2, 9:48 PM CDTSpecial Weather StatementOUNCarter57 min
Jul 2, 9:56 PM CDTAreal Flood AdvisoryOUNCarter, Love, Marshall3 hr
Jul 2, 10:03 PM CDTSevere Thunderstorm WarningOUNBryan, Marshall57 min
Jul 2, 10:21 PM CDTAreal Flood AdvisoryOUNBryan, Marshall3 hr
Jul 2, 10:23 PM CDTSpecial Weather StatementOUNMarshall37 min
Jul 2, 10:34 PM CDTSpecial Weather StatementOUNMurray26 min
Jul 2, 10:44 PM CDTSpecial Weather StatementOUNLove31 min
Jul 2, 10:57 PM CDTSevere Thunderstorm WarningOUNLove18 min
Jul 2, 11:27 PM CDTSpecial Weather StatementOUNMarshall, Murray33 min
Jul 2, 11:59 PM CDTSpecial Weather StatementOUNMurray31 min
Jul 3, 12:05 AM CDTSpecial Weather StatementOUNMarshall25 min
Jul 3, 12:11 AM CDTAreal Flood WarningOUNCoal, Murray, Pontotoc9 hr
Jul 3, 12:36 AM CDTSpecial Weather StatementOUNJohnston24 min
Jul 3, 12:58 AM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall47 min
Jul 3, 1:35 AM CDTSpecial Weather StatementOUNPontotoc25 min
Jul 3, 1:43 AM CDTSpecial Weather StatementOUNBryan, Johnston, Marshall47 min
Jul 3, 2:22 AM CDTAreal Flood AdvisoryOUNBryan, Johnston3 hr
Jul 3, 2:31 AM CDTSpecial Weather StatementOUNBryan, Coal44 min
Jul 3, 2:35 AM CDTFlash Flood WarningOUNBryan6 hr
Jul 3, 3:14 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal61 min
Jul 3, 4:12 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Pontotoc48 min
Jul 3, 4:26 AM CDTSevere Thunderstorm WarningOUNBryan34 min
Jul 3, 4:56 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan3 hr
Jul 3, 4:58 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal62 min
Jul 3, 6:00 AM CDTSpecial Weather StatementOUNBryan, Johnston45 min
Jul 3, 6:47 AM CDTSpecial Weather StatementOUNBryan43 min
Jul 3, 7:13 AM CDTSpecial Weather StatementOUNGarfield47 min
Jul 3, 7:55 AM CDTSpecial Weather StatementOUNAtoka35 min
Jul 3, 9:25 AM CDTRiver Flood WarningOUNBryan26 hr
Jul 3, 9:26 AM CDTRiver Flood WarningOUNAtoka5 days
Jul 3, 3:33 PM CDTSpecial Weather StatementOUNHarper27 min
Jul 3, 3:37 PM CDTSevere Thunderstorm WarningOUNHarper53 min
Jul 3, 4:02 PM CDTAreal Flood AdvisoryOUNHarper3 hr
Jul 3, 4:23 PM CDTSevere Thunderstorm WarningOUNHarper67 min
Jul 3, 4:43 PM CDTSpecial Weather StatementOUNHarper47 min
Jul 3, 4:52 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward68 min
Jul 3, 4:58 PM CDTSpecial Weather StatementOUNWoods32 min
Jul 3, 5:16 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward44 min
Jul 3, 5:26 PM CDTSpecial Weather StatementOUNCotton49 min
Jul 3, 5:31 PM CDTSpecial Weather StatementOUNWoods29 min
Jul 3, 5:38 PM CDTSevere Thunderstorm WarningOUNMajor, Woods67 min
Jul 3, 5:41 PM CDTSevere Thunderstorm WarningOUNEllis, Woodward49 min
Jul 3, 5:52 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward38 min
Jul 3, 5:57 PM CDTTornado WarningOUNWoods, Woodward14 min
Jul 3, 6:08 PM CDTSpecial Weather StatementOUNAlfalfa37 min
Jul 3, 6:12 PM CDTAreal Flood AdvisoryOUNEllis, Harper, Woods, Woodward3 hr
Jul 3, 6:17 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Blaine, Dewey, Major, Woods, Woodward73 min
Jul 3, 6:29 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills61 min
Jul 3, 6:50 PM CDTSpecial Weather StatementOUNBlaine, Custer40 min
Jul 3, 6:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major67 min
Jul 3, 4:17 AM CDTSpecial Weather StatementOUNFoard, Hardeman, Knox43 min

Nearby

Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.